I have been taking Lorazepam for about 15 years. I usually only take 1/2 of a .50 mg pill per day. Occasionally I take more when I am overly stressed or can;t sleep. How hard will it be to taper off this amount and how long would it take? Is this considered a really low dose? Thank you.
The amount you said doesn't make sense. You wrote .5 mg which is 1/2 of 1 mg. I think you mean 1/2 of a 5 mg pill. Even 5 mg a day is a very small dose. I'm surprised you even feel it after 15 yrs. I dare say whatever you think it's doing is mostly in your head. It's called the placebo effect. You should be able to just stop with no problem at all. But if you believe you feel wds just cut the dose by 1/4 every 1 or 2 weeks until you're down to a crumb. Then quit.
Because you have been using it for so long you may be dependent on it, but as Thor mentioned it really is a small dose. You may find you can just take it as needed like I do with Valium; I am allowed to use 50 x 5mg every month but my last script filled on 11/30/2015 still has 17 left in it. I rarely take it for mild anxiety and it doesn't help me with stress (which gives me ulcers; No H. Pylori infection). Even 8 mg per day of Alprazolam (Xanax) doesn't relieve stress in me, but Clonazepam does make me relaxed but is severely habit forming. Meditation or relaxation exercise may well be helpful dealing with stress.
Seriously I wouldn't be concerned if I were you as you are using your medication responsibly.
Good luck, Steve.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2011 • 1 answer
Posted 6 Feb 2011 • 1 answer
Posted 28 May 2014 • 3 answers
Posted 3 Jun 2015 • 3 answers
Posted 27 Jan 2016 • 0 answers